Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Jose A. Perea, Visiting Assistant Professor

Jose A. Perea
Contact Info:
Office Location:  214 Physics Building
Office Phone:  (919) 660-2837
Email Address: send me a message


Ph.D. MathematicsStanford University, USA2011
B.S. Mathematics (Summa Cum Laude)Universidad del Valle, Cali, Colombia2006
Research Interests: Algebraic Topology, Data analysis and applications

Current projects: Periodicity in Gene expression data, Persistent homology of time-delay embeddings, Persistent cohomology and projective coordinates, Obstruction theory for data analysis

My research focus lies at the intersection of algebraic topology, data analysis and computational methods. My main interest consists in the application and adaptation of ideas from algebraic and geometric topology, to the study of high-dimensional and complex data. Other interests include computer vision, and computational biology.

Areas of Interest:

Computational Topology
Computer Vision
Data Analysis


Topology • Applied • Data • Computational • Biology

Recent Publications

  1. Jose A. Perea and John Harer, Sliding Windows and Persistence: An Application of Topological Methods to Signal Analysis, Foundations of Computational Mathematics (Accepted, April, 2014) [arXiv:1307.6188]
  2. Jose A. Perea and Gunnar Carlsson, A Klein-Bottle-Based Dictionary for Texture Representation, International Journal of Computer Vision, vol. 107 no. 1 (March, 2014), pp. 75-97, ISSN 0920-5691 [doi]
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320